In a study published in the US National Library of Medicine National Institutes of Health, possible association between statin use and bowel dysmotility was further investigated.
The study noted: “The side effects of statins include diarrhoea and constipation, although no pathophysiological explanation is provided by the manufacturer.
“There are various mechanisms that have been postulated by which statins are thought to induce myotoxicity.
“Such theories include blocking mevalonic acid production, depleting coenzyme Q10 and inducing selenoprotein dysfunction.
“Another possible mechanism by which statins can have this effect may be related to nitric oxide levels.
“There is some evidence to imply that nitric oxide acts on inhibitory nerves in the colon to produce impaired motility.”
Denial of responsibility! Toysmatrix is an automatic aggregator around the global media. All the content are available free on Internet. We have just arranged it in one platform for educational purpose only. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials on our website, please contact us by email – [email protected]. The content will be deleted within 24 hours.